Childhood Diseases

Question
Posted by: anon | 2008/09/29

Q.

death-doc advise

Hi Doctor

thats what the paediatrician said,that she had lost a lot of water in her body..they had her on a drip in the hospital for 12 hours before she died..she was stablized a lot..coz by the time she died everything seemed like it was back to normal...that is why we are finding it so hard to understand what really killed her...

She also had a high temperature of 42C when she went in the hospital but they gave her a 250 mil of suposadries(sorry spelling) and after some time as the temparature was taking long to come down they gave her a light blue bottle of something that will get to her vains to stopthe high temp...

what causes death in that point when she has had about 5-6 drips, and everything being stable?
thank you

Expert's Reply

A.

Paediatrician

As I mentioned in my original reply, it is usually water loss that kills babies with gastro. I cannot imagine why she had all these medicines and drips. If her temperature was so high it suggests a very virulent form of gastro and diarrhoea such as typhoid fever or another illness called shigella dysentary. Go back to the doctors and find out exactly what caused your baby's death. You have the right to know and for your own peace of mind you actually really do need to know what went wrong. If you do not get a satisfactory answer speak to the medical superintendent of the hospital where your baby died.If necessary write a letter of complaint.Please let me know what you find out.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
user comments

C.

Posted by: Cindy | 2008/09/30

Hi Anon

My baby also recently had the same stomach virus. My pediatrician told me of a similar case that happened a few years ago, a two year old died even after receiving drips and medication, apparantly the toxins of the infection can damage vital organs and this can cause death.

I am very sorry for what happened to you. No parent deserves this. I will pray for you.

Reply to Cindy
Posted by: anon | 2008/09/29

Hi anon

yes am seeking couseling but i havent found a person yet!am in cape town do you perhaps know someone this side?

sorry to hear about your child...everything just seems so blank to me right now....

Reply to anon
Posted by: Anon | 2008/09/29

Hi Anon - I responded to your previous posting. My baby died due to drowning. It was a huge shock as you would know. The only advice that I could give you is to go for counselling. Take each day as it comes and deal with your emotions as and when they arise. I dont know how I cope most days and some days are worse than others. But I draw a lot of strength from my faith and this is what is carrying me through. I am really sorry to hear about your litle one. Take one step at a time. All the best.

Reply to Anon

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.